I was prescribed Seroquel XR for sleep about two weeks ago. I was started on 50mg, then 100mg, then 150mg. After being on 150mg for a few nights, I began waking in the night to eat and drink. I've gained weight and wake up swollen in the am. I decided to spit the dosage of Seroquel by breaking the 150mg pill in half. Does anyone know if it's ok to break the 150mg capsules? I tried it last night but was still up in the night, dying of thirst and craving sugar. Is this the pre-diabetic rxn to the medication? I had a similar but not as exaggerated experience on remeron.
Hello darciefrench. I hope that your symptons are less. I agree with Rajive, not recommened splitting capsules. I am curious, because I was on seroquel for some years, but no longer am. And also remeron. But again no longer. I'll stick to the seroquel. Hope you don't mind a question, you said that you began seroquel two weeks ago. It was only when your dose went up to 150mg that you began wakeing up in the night with the munchies as I call them :-0) and drinking fluids. Meaning, you had no symptons before? Because, the seroquel was in your system before you started the 150mg, which says to me, its possible that the medication is not possibly reacting well to your body. I think that you might contact your dr. or pharmacist, and ask thier advice. Oh, and you betcha! Munchies, big time when I was on seroquel. My dose was 300mg. I had to change my medication, dropped the seroquel, because of the cost.
Even with my insurance, it was still very expensive.Well, darciefrench, hope that this all gets worked out, mind you, if you find out that its not meant to be, thier are other fine meds out thier that can help you. Be well, hope you feel better soon.
i am not saying it is right to do but my friend neighbor splits it all the time. I would call your pharmacy and of ourse your doc. It is a side effect the weight gain like with most nneds that we take. But the seroquel sorry to say is the one that is very hard to stay away from the sugar if u just started it and already having these symptoms i would call pdoc
lol always janymak
As the Seroquell comes in a tablet (not trully a capsule per say) that is not controlled release, you should be ok BUT it is best to consult your doctor about the problems you are having. The swollenness and weight gain as well as the cravings need to be addressed.
Give the doctor's office a call and let them know of the problems you are having, the doctor needs to make the final deicision on the dosage regimen for you.
I also take seroquel xr for many years.-
You mention you were prescribed Seroquel XR (extended realease)... the extended release version must never be cut , crushed or chewed, the reason is that too much of the drug may be realeased destroying the long action of it and this may increase the risk of experiencing side effects.-
All the best and take care.-
This same problem happened for me with Seroquel 150mg. I was craving sugary foods late at night too. So I made myself WD from them, but do not recommend that on one's own.
If you must take a neuroleptic, Geodon is a better drug. There are no food cravings of any sort, and it doesn't mess with one's metabolism. When I took them I was knocked out cold, and stayed that way through the night.
Splitting the Seroquel is not recommended. Speak with your doc about Geodon, and do a little research to see if it is a drug you may want to try instead.
Hi darcie, its hard to break capsules in half and get equal amounts of medication,it would probably be better to have the dose lowered. I take the 100mg tab and I also have broke them in half. It is nice to know I'm not the only one who wakes up craving suger and something to drink.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Nov 2010 • 6 answers
Posted 11 Jul 2011 • 13 answers
Posted 14 May 2012 • 6 answers
Posted 18 Aug 2012 • 7 answers
Insomnia - I decided to discontinue the Seroquel 25mg that I was taking for sleep, because I believe
Posted 4 Oct 2016 • 2 answers